Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello I believe I can help you with your concern
I am sorry that you experiencing this side effect of your mind racing, I can imagine how distressing this is for you
May I ask for how long have you been using the Wellbutrin for?
And also by the way you should never cut/split the extended release pills. It will effect the pill and they may not be effective for you
I see that you are typing, but then it stops I am wondering if the chat interface is working properly for you
If you are being weaned off the wellbutrin I would not necessarily take another one because your goal is to take less of this medication and also a side effect of wellbutrin can be trouble sleeping, so taking more may not help you.
Is the goal of your prescribing physician to wean you off the wellbutrin completely before starting you on the Cymbalta?
You can take the wellbutrin in the mornings, not now though if that is what you are asking, to help wean off of this successfully and avoid it in the late afternoons and at night
Also if the racing thoughts become too overwhelming you can ask for a temporary prescription for a benzodiazepine to help with those symptoms at night.
Oh okay, now I understand a little bit more, sorry for the confusion. You should take the wellbutrin every other day for at least a week to successfully wean off of it. I would not take the cymbalta and the wellbutrin at the same time because that can increase your risk for serious side effects.
The bad withdrawal symptoms you are having will be temporary, but a short course of a benzodiazepine may help minimize them
Xanax or Ativan could be appropriate for you
Was Buspar prescribed to you recently or have you been taking it for a long time now?
It can help with the withdrawal symptoms, but if it doesnt the xanax or ativan are more potent to help you. They are strong anti-anxiety medications that promote sedation as well.
The withdrawal symptoms should only last 2 weeks on average by the way
So your on call doctor said to continue with the Cymbalta and use the Wellbutrin at the same time because you took it at 430pm, is that right?
Okay, well you should not cut/split extended release tablets, that is just a general rule for the future. Also the Cymbalta is a low dosage, so you most likely will not have any major side effects with both of those medications in your body. But here is a link that can explain the side effects of combining those two medications for you
That is most likely whey the on-call doctor said to continue with the Cymbalta, and also because this is the medication you are going to be on after you wean off the Wellbutrin
Also here is a little Q&A on extended release pills. The second question and answer details why cutting extended release pills is not a good idea
I do not think there is a lower dosage of the Wellbutrin XR pills, but you can ask for a lower dosage of the wellbutrin immediate release pills if you wish. And yes I would try to take it in the morning, so that it does not prevent you from sleeping
Yeah splitting an XR pill just causes it to lose its extended function, which can be harmful. I just wanted to give you that information for the future
Is there anything else I can assist you with?
Its okay to be a little on edge I completely understand. Cymbalta can cause your face and neck to flush and be a little red, but that is not a serious side effect and it is usually temporary. Also you should take it at the same time everyday, but it is okay to be late or early by an hour or two, but no more.
Sometimes what I have patients do is if you have a smart phone, they actually have a pill reminder application for the phone that you could use to remind you to take your pills.
If you do not have a smart phone, you can set an alarm to remind you to take your pills if that is easier too
I am sorry, withdrawal symptoms are never fun and going on a new medication can be a little nerve racking. But most of these symptoms will be temporary, so they will not last for very long.
Anything else I can do for you?